Post # 1
So I have been getting stress/hormonal breakouts on my chin and cheeks since I went OFF the pill about 1 yr ago. Are there any topical products that work well, since the problem is coming from inside out (rather than outside in, if that makes sense) ??
I have about 9 weeks to look great.
Post # 3
I’ve been using Dermalogica’s daily microfoliant, and it is the only product that has EVER kept my skin from breaking out before my period. As long as I use it every day my skin doesn’t break out at all. It works pretty much from day 1, also. I can’t recommend it highly enough. It’s quite pricey but very worth it. Invest in a good moisturizer to use afterwards though, since using it every day can be a bit rough on the skin.
Post # 4
i’m having the same problem – since i went off the pill in november i get the worst break-outs of my life right around my period. i’ll definitely check out dermalogica – the wedding’s in 5 months and i don’t want to have pimples!
Post # 5
My doctor gave me a prescription for Stievamycin (the mild version), it’s a topical gel you put on every night. It takes a few months generally for the results to stablize, but I’m happy with the results so far. Maybe something to consider?
Post # 6
I have a doc appt for friday to discuss. I went a few months ago and she put me on antibiotics, well the thought of being on antibitocs long term was not ideal, and after about 4 weeks I was having gross side effects so while it was working, the side effects were not bearable. I am goig to ask for a dermatologist referral because my doc told me to go back on the pill… I don’t want to.
Post # 7
I use visual changes! Its one of the only things that works for my skin!
Post # 8
I also suffer from hormonal acne and have had great success with Chinese medicine.
Post # 9
I have used spironolactone, it was prescribed by my dermatologist in college. When it was originally prescribed to me, my doctor told me that it is a testosterone-suppressing medication, which is why it helps to prevent hormonal breakouts. He prescribed that in addition to minocycline (antibiotic) and also a topical gel, the common one that starts with a D–can’t remember the name right now. When I moved after college, my new dermatologist highly recommended I stay on spironolactone, he said the combination of antibiotics and spironolactone is very effective. I am not sure if that means that spironolactone by itself is not as effective, or what–I didn’t ask because he renewed my prescriptions for both.
Of course, you should ask your doctor about spironolactone, but the fact that you are not on BC may be problematic. All I know is that when my doctor prescribed it, I said I was on BC and he said, good, no problem then (and I inferred that there might have been a problem if I had said I was NOT on BC). But who knows! I am not a doctor–I just mentioned it because I am sure you’d be interested in that information.
Post # 10
Clarins huile lotus oil, tea tree oil or vitamin E. It really soothes irritation without drying and calms the skin 🙂
Post # 11
I’m on a very small dose of spironolactone and it seems to be working great (about 6 months now). I haven’t really had a breakout in a couple months now and I used to ALWAYS get big cyst like pimples right around my period. They prefer you be on BC while taking it because it can cause some really serious birth defects if you get pregnant, at least that’s what my derm told me. I think in your scenario it might not be all that helpful, when I was put on it she told me in really takes more than a few months to notice a significant difference and from my experience, I didn’t notice any until after about 4 mos. Plus you want something topical anyway…but I really don’t know of anything that has ever helped me with the breakouts around my period except for the spiro. good luck though!
Post # 12
I have read about (and tried) taking one or two (spaced out) naproxen sodium (brand name Aleve) tables per day for the latter half of the menstrual cycle (post-ovulation). This over-the-counter drug is an NSAID or non-steroidal anti-inflammatory drug. Basically the theory behind this is that your skin becomes more inflammed in the latter half of your cycle due to hormonal changes, and this causes you pores to clog up, leading to acne. The NSAID prevents the inflammation that would have led to the pore clogging, and thus your skin should be no different than at other times of the month.
There have been studies that prove this treatment is effective, but I can’t find them just now…. here is a thread on acne.org about people’s experiences with it. They caution to take it with food as NSAIDs can be irritating to your stomach.
I have tried this too and it worked for me! I started by taking just one Aleve per day, about 1.5 weeks before I am due to get my period. It works best if you start before you feel your skin start to get worse.